Share Facebook


07-11-2012, 02:54 PM   #1
punisher457
 
Join Date: Jul 2012
Location: Forest Hills, New York
6 MP and Lialda?

Hey, I had my 2nd colonoscopy done today and my Doctor said that my inflammation needs 6 MP to control the inflammation. However he also told me that i need to continue taking my Lialda (4 pills a day) So i took the lialda and the 6 MP 100 MG 2 pills, and i read somewhere that i'm not supposed to take both together. I'm so confused. Can someone please help me? I really appreciate it.
07-11-2012, 07:57 PM   #2
MeVsCrohns
New Member
 
Join Date: Jul 2012
Location: Ohio
Hi. I have taken Lialda and 6MP together for 2 1/2 years with no complications or known side effects.
07-11-2012, 08:18 PM   #3
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Hi Punisher, I posted this in your other thread but figured I'd share it here as well.

6-MP and Lialda can be taken together. There are warnings (most poorly worded or mistaken) out there on the internet about taking them together because they DO interact. However, what studies have found is that 6-TGN levels (a metabolite of 6-MP) are increased by Mesalamine (the active ingredient in Lialda). Now, this may be bad if your 6-TGN levels are already too high. But if your 6-TGN levels are too low, then the Lialda may actually make the 6-MP work right because you want your 6-TGN in a specific therapeutic range. Neat huh? Your doctor should be regularly monitoring your blood work to make sure nothing is going wrong and may also choose to do a specialized test that actually monitors that 6-TGN level. That way if yours in fact does go too high, he or she may choose to take you off the Lialda to see if that helps.

Kinda confusing, I know Let me know if you need anything specific explained. You can also follow that 6-TGN link above to learn more about it. It also contains links to studies that verify what I am saying.

In addition, we have a subforum dedicated to 6-MP located here so you can connect with others on it. You'll see others in that forum on "Imuran" and "Azathioprine". They're very similar to 6-MP in that they actually turn into 6-MP once the body starts to break them down. So they're your med buddies too
09-02-2015, 09:17 PM   #4
Macgavock
 
Join Date: Jul 2015
Location: Roswell, Georgia
David,
The dr. Had me taking 6mp remicade and lialda but I don't seem to be getting better, I am now starting to feel more pain in belly. So I stopped taking lialda I was only on two pills, and I came off of it slowly. The day I stopped the last pill I got a huge headache, eyes hurt and started passing a ton of gas and felt really tired. Got any idea why?
09-06-2015, 11:04 AM   #5
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
I don't know why, sorry. I haven't heard of others having similar experiences when coming off it. That doesn't mean they haven't of course, but I can't remember similar stories. You may want to start a thread dedicated to that question though and see if others have had such an experience.
Reply

Thread Tools


All times are GMT -5. The time now is 11:02 PM.
Copyright 2006-2017 Crohnsforum.com